It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-12-2007, 03:50 AM   #1
Junior Member
(female)
 
Join Date: Dec 2006
Location: uk
Posts: 11
antdec HB User
change of meds

hi just wanted to know if anyone is on Lamictal (lamotrigine). i've recently been put on these instead of Tegretol (carbomazapine) as i was still experiencing seizures.

i've been told that the new tablets Lamictal have hardley any side effects unlike the Tegretol where i was always tired and whenever i was at home after work would usually fall asleep. i also felt completley crap but kept taking them thinking it would help control my seizures and poss even stop them, but since seeing the consultant he's said that they have prob made them worse!!! great!!!!

Is anyone on the Lamictal and do you experience side effects?

Is anyone on these and been pregnant/had a baby? thats our next plan is to start a family but obviously we have worries. were off to see the specialist nurse on weds for advise.(good planning eh valentines day!!!)

any advise or experiences would be much appreciated
thanks
xxxxxxxxxxxxxx

 
Sponsors Lightbulb
   
Old 02-12-2007, 10:53 AM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: change of meds

If you start to experience seizure symptoms or seizures have your blood levels checked.

I had a doctor lower my TegXR (Teg retard) at a rate I felt unsafe at (reducing at 200/wk) when starting the Lamictal (needless to say that caused a seizure). He had me on 800/day of Lamictal when at max, and my levels of Lamictal were sub-therapy, barely showing on the blood tests. He even tried to blame me for not taking the medication (pulls hair) !! I ended up getting pulled off of Lamictal.

Anyway, To The Point, Lamictal has a "reaction" symptom of a rash. If that shows call right away. That symptom is a "red flag" warning.


There WAS a thread this last fall on the similar topic/question. If you search you may find that members questions. Can't remember if she posted what she ended up finding on the same issue you are searching for.

--Travis

Last edited by Travis from MN; 02-12-2007 at 10:55 AM. Reason: clarification

 
Sponsors Lightbulb
   
Old 02-13-2007, 03:20 AM   #3
Junior Member
(female)
 
Join Date: Dec 2006
Location: uk
Posts: 11
antdec HB User
Re: change of meds

thanks for your reply i'll have a look through and see what i can find
xxxxx

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can medication change a long lasting thought? jnn Depression 9 10-12-2010 09:43 AM
How can I change my user name dtr2 Registration/Membership/Site Problems 1 04-26-2010 01:24 PM
Possible change from Vicodin to Oxymorphone NEED HELP PLEASE! Cowpin8 Pain Management 15 02-25-2010 09:10 PM
Change in narcotic pain med's after 20 years bdotjdotk Pain Management 5 05-23-2009 11:07 AM
Need to change doctors...in terrible pain...frustrated.... painaway Pain Management 8 08-09-2008 01:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!